search for




 

Psychiatric Symptoms after Taking Oseltamivir in a Child and Its Causality Assessment
Korean J Clin Pharm 2019;29(1):56-60
Published online March 31, 2019
© 2019 Korean College of Clinical Pharmacy.

Pyoungwoo Son1, Joonghyuk Choi1, Seungmin Lee1, Seon Soon Park2, Eunkyung Choi2, Bong-Kyu Yoo1*, and Eunhee Ji1,2*

1College of Pharmacy, Gachon University, Incheon 21936, Republic of Korea
2Center for Drug and Food Safety, Incheon Pharmaceutical Association, Incheon 22218, Republic of Korea
Correspondence to: Eunhee Ji, College of Pharmacy, Gachon University, 191 Hambakmoe-ro, Yeonsu-gu, Incheon 21936, Republic of Korea
Tel: +82-32-820-4939, Fax: +82-32-820-4829, E-mail: ehji@gachon.ac.kr
Bong-Kyu Yoo, College of Pharmacy, Gachon University, 191 Hambakmoe-ro, Yeonsu-gu, Incheon 21936, Republic of Korea
Tel: +82-32-820-4937, Fax: +82-32-820-4829, E-mail: byoo@gachon.ac.kr
Received December 5, 2018; Revised January 25, 2019; Accepted January 28, 2019.
This is an Open Access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted noncommercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Oseltamivir is an antiviral medication prescribed to prevent and treat influenza A and B. A case from a community pharmacy in Korea was reported for an adverse event associated with oseltamivir administration. A 20-month-old boy had psychiatric symptoms after receiving 2 doses of oseltamivir. Therefore, an evaluation of whether the psychiatric symptoms were caused by oseltamivir was required. To determine whether the adverse event resulted from the administrated medication or other factors, three tools were used: the Naranjo scale, the Korean causality assessment algorithm (Ver.2), and the World Health Organization-Uppsala Monitoring Center (WHO-UMC) criteria. The psychiatric symptoms occurred after oseltamivir administration, and were attenuated after oseltamivir termination. A possible cause of the psychiatric symptoms is high fever, but information on the body temperature of the patient was not sufficient. Therefore, it was unclear whether there were other nonpharmacological causes of adverse drug reaction. For these reasons, in terms of causality, the results evaluated by the three tools represented, "possible", "probable", and "probable/likely", respectively.
Keywords : Oseltamivir, adverse event, psychiatric symptom, causality assessment, community pharmacy


March 2019, 29 (1)
Full Text(PDF) Free

Social Network Service
Services

Cited By Articles
  • CrossRef (0)

Funding Information
  • Incheon Pharmaceutical Association